Thunderstorm Wind, Acadia
- When
- August 15, 12:30 PM CST
- Where
- Acadia County, Crowley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NEWSPAPER
- Coordinates
- 30.217, -92.367
Trees and power lines were blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Trees and power lines were blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 15, 8:43 AM CST, 3 hours 47 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LAKE CHARLES LA 943 AM CDT MON AUG 15 2005 .UPDATE... A VERY MOIST ATMOSPHERE IS IN PLACE AGAIN TODAY AS AREA SOUNDINGS SHOW PWAT NEAR 2 INCHES. RADAR ALREADY SHOWING A FEW SHOWERS AND THUNDERSTORMS OVER SOUTHEAST TEXAS WITH MORE DEVELOPING JUST OFF THE COAST OF LOUISIANA. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP WITH DAYTIME HEATING. AGAIN SOME LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THE THUNDERSTORMS. NO MAJOR CHANGES TO THE ZONES OR GRIDS FOR THE TODAY PERIOD AT THIS POINT. && RUA && .PREV DISCUSSION... (ISSUED 520 AM CDT MON AUG 15 2005) DISCUSSION... SHOWERS AND THUNDERSTORMS OVER THE GULF ARE SLOWLY MAKING THEIR WAY ONSHORE AND INTO CAMERON PARISH AND JEFFERSON COUNTY THIS MORNING. STORMS HAVE DEVELOP AS THE UPPER RIDGE OVER THE REGION HAS BROKEN AND THE INFLUX OF TROPICAL AIR SPREADING OUT OF THE GULF. PRECIP WATER HAS RISEN TO AROUND 2 INCHES. THEREFORE...LOOKING TO SEE A CLOUDY DAY ON TAP...A COUPLE OF BREAKS IN THE CLOUD COVER WILL ALLOW TEMPS TO JUMP INTO THE 90S. A FEW STORMS TODAY ARE EXPECTED TO BECOME PULSE SEVERE DURING THE AFTERNOON HOURS WITH THE MAIN THREAT...WINDS. THESE STORMS WILL ALSO PRODUCE NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES. STORMS ENDING AFTER SUNSET ACRS INLAND AREAS WITH STORMS REFORMING OVER THE GULF DURING THE OVERNIGHT HOURS. TMRW LOOKS TO SEE A BIT LESS IN THE WAY OF SHOWERS AND THE RIDGE ALOFT STRENGTHENS A BIT. WE ARE IN A PERSISTENT WEATHER PATTERN...WHICH MEANS IT IS STILL SUMMER. AVIATION... STORMS TO BRING IFR CONDITIONS AT TIMES. STORMS ALONG THE COAST WILL MOVE INLAND...NORTHWARD. LOOKING AT CLOUDY SKIES TODAY. WITH VFR CONDITIONS OUTSIDE OF STORM ACTVTY. && .PRELIMINARY POINT TEMPS/POPS... KLCH 93 76 94 76 / 50 20 40 20 KBPT 94 77 94 76 / 50 20 30 20 KAEX 95 73 95 74 / 50 10 40 20 KLFT 94 75 94 76 / 50 20 40 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 653 AM CDT MON AUG 15 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215- 216-161200- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA EXTENDING FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 653 AM CDT MON AUG 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...WEST CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...GM AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT CLOUDY SKIES WITH SHOWERS AND THUNDERSTORMS THROUGH THE DAY TODAY. A FEW STORMS MAY PULSE UP AND PRODUCE SEVERE WEATHER WITH THE MAIN THREAT FROM WINDS. STORMS TODAY WILL ALSO PRODUCE NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES. STORMS WILL MOVE SLOWLY TODAY AND WILL PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS TOMORROW WILL PRODUCE NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES...GUSTY WINDS AND BRIEF HEAVY RAIN. STORMS WILL GRADUALLY TAPER OFF THROUGH THE WORK-WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS WILL NOT BE NEEDED. K. KUYPER
The Lake Charles radar (KLCH), 82 km away, was scanning. The volume nearest the first event began at 18:31 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469787.